uu.seUppsala University Publications
Change search
ReferencesLink to record
Permanent link

Direct link
Brownian excursion area, Wright's constants in graph enumeration, and other Brownian areas
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics.
2007 (English)In: Probability Surveys, ISSN 1549-5787, Vol. 4, 80-145 p.Article in journal (Refereed) Published
Abstract [en]

This survey is a collection of various results and formulas by different authors on the areas (integrals) of five related processes, viz. Brownian motion, bridge, excursion, meander and double meander; for the Brownian motion and bridge, which take both positive and negative values, we consider both the integral of the absolute value and the integral of the positive (or negative) part. This gives us seven related positive random variables, for which we study, in particular, formulas for moments and Laplace transforms; we also give (in many cases) series representations and asymptotics for density functions and distribution functions. We further study Wright’s constants arising in the asymptotic enumeration of connected graphs; these are known to be closely connected to the moments of the Brownian excursion area.

The main purpose is to compare the results for these seven Brownian areas by stating the results in parallel forms; thus emphasizing both the similarities and the differences. A recurring theme is the Airy function which appears in slightly different ways in formulas for all seven random variables. We further want to give explicit relations between the many different similar notations and definitions that have been used by various authors. There are also some new results, mainly to fill in gaps left in the literature. Some short proofs are given, but most proofs are omitted and the reader is instead referred to the original sources.

Place, publisher, year, edition, pages
2007. Vol. 4, 80-145 p.
National Category
URN: urn:nbn:se:uu:diva-12752DOI: 10.1214/07-PS104OAI: oai:DiVA.org:uu-12752DiVA: diva2:40521
Available from: 2008-01-11 Created: 2008-01-11 Last updated: 2010-05-11Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Janson, Svante
By organisation
Department of Mathematics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 143 hits
ReferencesLink to record
Permanent link

Direct link